MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G07487
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510(k) # pre-amendment.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an angiography, the stopcocks of two performer introducers leaked.The first device was flushed and inserted into the patient via femoral access.No resistance was felt during device insertion or removal.A few minutes after insertion, the user observed that blood had flowed to the check-flow valve of the device, and air had entered via the sidearm stopcock.No devices were inserted into the sheath lumen at that time.The device was removed from the patient, and a second performer introducer was prepared.When flushing the second device, the stopcock again leaked.The patient outcome was reported as "good".A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, during an angiography, the stopcocks of two performer introducers leaked.The first device was flushed and inserted into the patient via femoral access.No resistance was felt during device insertion or removal.A few minutes after insertion, the user observed that blood had flowed to the check-flow valve of the device, and air had entered via the sidearm stopcock.No devices were inserted into the sheath lumen at that time.The device was removed from the patient, and a second performer introducer was prepared.When flushing the second device, the stopcock again leaked.The patient outcome was reported as "good".Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.The customer returned eight sealed rsf-5.0-38-j to cook for investigation.Physical examination of the returned device showed: visual inspection results, all the devices were opened, and leak tested.No leakage noted.No visible damage noted.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook established that the cause of this complaint is component failure without identified design or manufacturing deficiency.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11724923
Report Number1820334-2021-01219
Device Sequence Number11590388
Product Code DYB
UDI-Device Identifier00827002074873
UDI-Public(01)00827002074873(17)240112(10)13586109
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2024
Device Model NumberG07487
Device Catalogue NumberRCF-5.0-38-J
Device Lot Number13586109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2021
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1